TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
360 Posts
Discussion Starter #1
Since my dx I've been on Plaquenil, folic acid and MTX but now the Imuran has replaced the MTX and folic acid. Both meds have given me nasty acne. Now, I've dealt with acne all my adult life but this is different and leaves pitted scars from even the small bumps. What's even more annoying is now the blemishes take FOREVER to heal. I have pink marks on my face from blemishes 6 months ago. Is this from the lupus/Sjogren's or the meds? I suspect it's the meds but I'm still relatively new at this whole thing so I'm hoping one of you veterans can clue me in. Thanks!
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Jesse,
Hi and I am sorry that you have to deal with this on top of the disease. I can tell you I have sle and have been on and off plaqs for 17 years now. I have never had the problem that you are talking about. I do know that stress can cause acne and often a dermy can help in this department. I would hope that you could find a good one and speak with them about your condition they can help a lot.
Best of luck to you can keep us posted.
Tammy
 

·
Registered
Joined
·
360 Posts
Discussion Starter #3
I did talk to my derm. about it and he recommended a new topical drug to try. The blemishes were few and far between at that time so I didn't take the prescription. My derm just tends to recommend whatever the drug salesman is pitching at the time anyway so I wasn't eager to try it. Since that appointment the acne has gotten worse and I've noticed the slow healing time. It will take several weeks to get an appointment with a new doctor so I was hoping to get some insight in the interim.
 

·
rockstar!
Joined
·
837 Posts
Jesse --

I had a bout of AWFUL acne when my pharmacy switched my prednisone to prednisolone. I've always had completely clear skin with the occasional pimple. Suddenly, I had acne all over my chin and surrounding my mouth region. It was over a year ago that I was able to get switched back to the prednisone. It took a couple of months for my skin to calm back down and I am still dealing with discoloration and tiny pitted scars from that bout over a year ago. It is so frustrating :(

I did see a derm when this was going on and he prescribed some different things for the face (benzoyl peroxide wash, clindamycin antibiotic gel, & differin cream). I had to stop the benzoyl within about 3 days because it made my entire face break out in a rash. The differin also made my face break out. The only thing I could actually use was the Clindamycin, which didn't seem to do much. Nowadays, I simply wash my face once a day in the shower with Cetaphil and it is completely clear again (like it used to be). Those discolorations are constant reminders though...so frustrating.

I don't know what to tell you, but I can feel for what you're going through!
 

·
Registered
Joined
·
360 Posts
Discussion Starter #5
Thanks denalirat, your experience sounds very much like what I'm dealing with now, right down to the location and scars of the acne. I use Cetaphil daily, plus a Retin-A generic clindamycin topical. I've been using it since my 20s when my acne became a major issue. I've been through antibiotics, Accutane, you name it. Now that I'm in menopause my acne had just started clearing up when I had to start these meds, then it all started again. I'm hoping the next derm. I see will have some answers for me.
 
1 - 5 of 5 Posts
Top